New York, 2007

Hail and Damaging Winds in New York, August 25, 2007

August 25, 2007 · NWS BGM · 22 events in 11 counties and zones

Deep southwesterly flow developed ahead of an approaching cold front. Showers and thunderstorms developed in this warm and unstable environment, and some of the storms reached severe limits.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Deep southwesterly flow developed ahead of an approaching cold front. Showers and thunderstorms developed in this warm and unstable environment, and some of the storms reached severe limits.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 25, 12:41 PM EST, 29 minutes earlier.

Area forecast discussion, Aug 25, 12:41 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
141 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A HOT AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON. HEAT INDICES WILL
RANGE IN THE MID TO UPPER 90S. A FEW THUNDERSTORMS WILL DEVELOP
LATER THIS AFTERNOON AND ESPECIALLY TONIGHT AS A COLD FRONT PUSHES EAST
INTO THE WESTERN AND NORTHERN NEW YORK THIS EVENING. THE FRONT WILL CLEAR
CENTRAL NEW YORK AND NORTHERN PENNSYLVANIA BY SUNDAY MORNING AND
NORTHEAST PENNSYLVANIA BY SUNDAY EVENING. HIGH PRESSURE WILL
FOLLOW THE FRONT BRINGING DRIER AND SOMEWHAT COOLER AIR TO CENTRAL
NEW YORK SUNDAY. A FEW MORE SHOWERS AND THUNDERSTORMS ARE STILL
POSSIBLE IN NORTHEAST PENNSYLVANIA AS THE FRONT PASSES BY SUNDAY
AFTERNOON.

&&

.NEAR TERM /THROUGH TONIGHT/...
VIS SATL IMAGERY SHOWS SKIES RAPIDLY CLRING ACRS CENTRAL NY/NE PA
AS INSOLATION BURNS OFF THE LOW-LEVEL MOISTURE. CU WAS JUST
STARTING TO BREAK OUT ACRS THE SUS REGION OF NY. SFC DWPTS WERE
VERY HIGH FOR THE REGION...RUNNING MAINLY IN THE LOWER 70S. LL FLO
REGIME REMAINS W-SWRLY FROM THE SFC THRU 500 MB AT PRESENT WITH
LITTLE IN THE WAY OF SYNOPTIC FORCING. WV IMAGERY DOES NOT SHOW
ANY SIGNFT SHRT WAVES FOR THIS AFTERNOON. IT IS POSSIBLE THERE IS A
LITTLE RIPPLE ACRS WV/WRN PA WHICH WAS TO THE SE OF THE MAIN UPR
LVL WAVE ACRS LWR MI/LAKE MI AND NRN IL. THERE WAS A LITTLE
DARKENING IN THIS AREA BUT THAT IS IT. NEVERTHELESS...12Z RAOB
SOUNDING FOR PBZ REVEALS A DRY LAYER JUST ABV THIS EXTREMELY MOIST
BNDRY LYR. BOTH NAM AND GFS SHOW DWPTS DROPPING A BIT LATER IN THE
AFTERNOON AS STRG INSOLATION MIXES DOWN SOME OF THIS DRY AIR. 06Z
GFS DRYS BNDRY LYR OUT TO 50S DWPTS BY AFTERNOON THIS APPEARS EXTREME
AND WE WILL DISCOUNT. THE NAM IS MORE REASONABLE BRINGING DWPTS
DOWN TO THE UPR 60S OR SO.

ADDITIONALLY...THERE IS A PRETTY DECENT LOW-LVL CAP THAT WILL TAKE
SOME SIGNFNCT HEATING TO BREAK WITHOUT APPRECIABLE SYNOPTIC
FORCING (THIS WON/T TAKE PLACE UNTIL THIS EVENING AT LEAST). MODEL
SOUNDINGS DO SUGGEST EVEN WITH SOME MINIMAL BNDRY LYR
DRYING...THAT HEATING WILL STILL BREAK THE CAP IN CNTRL NY...ESP
WC AND NC NY. THE CAP IS STRGR FARTHER S AND E. SINCE CAP CUD BREAK
ESP UPSLOPE REGIONS AND NR LAKE BNDRYS AND THERE IS DRY AIR ALOFT
TO PRODUCE COLD POOLS/OUTFLOWS WILL HV SCT-ISLD TSRA FROM MID
AFTERNOON TO EARLY EVENING BEFORE MAJOR SYNOPTIC/FRNTL FORCING
ARRIVES. SCTRD TSRA IN MUCH OF UPSTATE NY...WITH ISLD IN NE
PA/CATSKILLS BEFORE 00Z.

CAPE VALUES CUD APPROACH OR EXCEED 2000 J/KG THIS AFTRN. SHEAR IS QUITE
IMPRESSIVE ESPECIALLY BETWEEN 0 AND 3 KM. THIS SUGGESTS INTENSE
UPDRAFTS WHICH CUD QUICKLY EVOLVE TO BOWING SEGMENTS. SHEAR IS
ALSO VERY IMPRESSIVE IN THE 0 TO 1 KM RANGE. MODEL HELICITIES ARE
NOT THAT IMPRESSIVE BECAUSE THE MODELS ARE GOING WITH SWRLY SFC
FLO. HOWEVER...TERRAIN/LAKE FORCING CUD BACK THE FLO TO MORE
SRLY. THIS OFTEN OCCURS UP OUR N-S RIVER VALLEYS AND UP THE FINGER
LAKES AND EAST OF LAKE ONTARIO. ANY STORM IN THESE AREAS WILL HV
TO BE WATCHED FOR ROTATION AND TORNADO POTENTIAL.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
AFTER FIRST BATCH OF CONVECTION WANES LATER THIS EVENING...SFC
FRNT AND ASSCTD UPR LVL FORCING APPRCHES NC AND WRN NY. A RIBBON
OF STRG LL WINDS(30-40 KTS) AT 850 MB PRECEDES FRNT AND INCREASES
MOISTURE TRANSPORT INTO A RIGHT ENTRANCE REGION OF AN UPR LVL JET
STREAK ASSCTD WITH A STRG UPR WAVE TRACKG NE INTO ERN ONT AND QUE.
FLO REMAINS SWRLY FROM 500 MB UP EVEN AFTER SFC FRNT IS THRU ON
SUNDAY. THIS LEADS TO THIS PRONOUNCED UPR JET STREAK THAT WILL BE
POSITIONED FROM SRN ONT TO QUE. THUS STRG UPR DVRG REMAINS BEHIND
THE FRNT AND SEE THIS LLJ AT 850 MB FORCING SHRA AND SOME TSRA
WELL INTO THE NGT. AS UPR LVL JET MOVES E-NE IN TANDEM WITH THE
LLJ...FRNT SLIDES THRU BY 12Z IN C NY. SHEAR IS VERY STRG LATER
TONIGHT...QUESTION IS HOW MUCH INSTABILITY WILL BE LEFT. IF ENUF
RESIDUAL INSTABILITY CAN REMAIN AND/OR THE LLJ IS ABLE TO TRANSPORT
ENUF MOISTURE-RICH AIR CLSE TO AND ABV FRNT ZONE...THEN SVR CUD
LAST WELL INTO THE NGT WITH FROPA. WE WUD ALSO HAVE TO WATCH FOR
FLASH FLOODING GIVEN THE INTENSE LLJ PARALLEL TO THE UPR FLO AND
LL FRNTL ZONE. MY THINKING IS THAT INSTABILITY WON/T BE ENUF LATE
TONIGHT FOR EITHER SVR OF FLASH FLOODING. BUT HAVE NOT DISCOUNTED
IT...YET.

FOR SUNDAY...ANTHR UPR WAVE PUSHES E AND TIGHTENS UP THE UPR LVL
JET STREAK FROM NRN NEW ENGLAND SW TO THE APPLCNS. THIS SCENARIO
GENERATES SYNOPTIC AND FRONTAL FRCG AGAIN FOR NE PA TO SE NY AND
FORCES THIS BNDRY FARTHER S THRU NE PA/SE NY BY EVE. PUT MORE SCT
SHRA/TSRA IN THESE AREAS FOR SUN. IF ENUF INSTABILITY CAN BE
GENERATED BY HEATING...MORE SVR POSSIBLE FOR THESE AREAS. IT WILL
DEPEND ON HOW MUCH CLD CVR IS LEFT OVER AND HOW LOW THE DWPTS
DROP. MY GUT FEELING IS ANTHR ROUND OF SCT STRG-SVR CONVECTION IN
THESE AREAS SUN AFTRN. REST OF C NY WILL SEE LL DRY ADVECTION AND
PLENTY OF CU FOR SUNDAY WITH GRADUALLY LOWERG DWPTS THRU THE DAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
LINGERING ONSHORE FLOW MAY RESULT IN A FEW ISOLD -SHRAS OVER
SOUTHEAST ZONES TUESDAY MORNING WITH SFC LOW OFF CAROLINA COAST PUMPING
MOISTURE INTO SE ZONES. HAVE KEPT 20 POPS IN OVR NEPA AND A TAD
MORE SKY CVR IN THIS AREA TO ACCNT FOR THIS. AS FOR EXTENDED...HAVE
FOLLOWED HPC GUIDANCE WITH NEXT CDFNT PASSAGE EXPECTED DURING THE
DAY THURSDAY. BASICALLY USED 06Z GFS FOR FCST AS IT IS JUST
SLIGHTLY QUICKER THAN ECMWF DUE TO STRENGTH OF HIGH BEHIND IT.
POPS TAPER OFF FRIDAY MORNING WITH COOLER TEMPS EXPECTED TO END
THE WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDS THIS AFTERNOON AND EVENING. EXCEPTION WILL BE IN
THUNDERSTORMS WITH POTENTIAL MVFR CIGS AND VSBYS. OCNL THUNDER
EXPECTED BEGINNING ARND 20Z ACROSS NRN SITES AND ENDING BY 03Z AT
KAVP. MVFR CIGS/VSBYS BEHIND CDFNT FROM 04Z-15Z BEFORE SCATTERING
OUT BY LATE MORNING.

WINDS SHIFT FROM SOUTHWEST TO MORE NWRLY DIRECTION BY MORNING AT
ARND 10KTS.

SUNDAY THROUGH WEDNESDAY...EXPECTING MOSTLY VFR CONDITIONS THRU
WEDNESDAY. CUD SEE SOME MVFR VLY FOG AT KELM BY MIDWEEK AS
MOISTURE RETURNS AHD OF NEXT FRONT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...DJN
NEAR TERM...DJN
SHORT TERM...DJN
LONG TERM...PB
AVIATION...PB
Hazardous weather outlook, Aug 25, 9:49 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1049 AM EDT SAT AUG 25 2007

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-261500-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-
1049 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. HEAT INDICES WILL APPROACH 100 DEGREES IN VALLEY
LOCATIONS...THE FINGER LAKES REGION AND THE GREATER SYRACUSE AREA.

A HOT AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS CENTRAL NEW
YORK AND NORTHERN PENNSYLVANIA THIS AFTERNOON. THE COMBINATION OF
THE HEAT AND HUMIDITY WILL PUSH HEAT INDICES TO THE UPPER 90S IN
VALLEY LOCATIONS...THE FINGER LAKES REGION AND IN THE GREATER
SYRACUSE AREA. THE HEAT INDICES WILL PEAK FROM MID TO LATE
AFTERNOON.

A COLD FRONT THAT WAS LOCATED ACROSS THE EASTERN GREAT LAKES
REGION WILL PUSH EAST THIS AFTERNOON AND CROSS CENTRAL NEW YORK
BY LATE TONIGHT AND NORTHEAST PENNSYLVANIA SUNDAY. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM MID TO LATE AFTERNOON
AND BECOME MORE NUMEROUS THIS EVENING. THE POTENTIAL EXISTS FOR
THUNDERSTORMS TO PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT
LIGHTNING AND VERY HEAVY RAINFALL. THE THUNDERSTORMS WILL TAPER
OFF AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND
THIS EVENING.

NYZ057-062-PAZ040-043-044-047-048-072-261500-
DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1049 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH TONIGHT. HEAT INDICES WILL APPROACH 100 DEGREES
IN VALLEY LOCATIONS. THIS INCLUDES THE WYOMING...SUSQUEHANNA...
LACKAWANNA AND DELAWARE RIVER VALLEYS.

A HOT AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS SOUTH CENTRAL
NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON. THE
COMBINATION OF THE HEAT AND HUMIDITY WILL PUSH HEAT INDICES TO THE
UPPER 90S IN VALLEY LOCATIONS...INCLUDING THE SCRANTON WILKES
BARRE AREA. THE HEAT INDICES WILL PEAK FROM MID TO LATE AFTERNOON.

A COLD FRONT THAT WAS LOCATED ACROSS THE EASTERN GREAT LAKES
REGION WILL PUSH EAST THIS AFTERNOON AND CROSS CENTRAL NEW YORK
BY LATE TONIGHT AND NORTHEAST PENNSYLVANIA SUNDAY. ISOLATED THUNDERSTORMS
ARE EXPECTED TO DEVELOP FROM MID TO LATE AFTERNOON AND BECOME
MORE NUMEROUS THIS EVENING. THE POTENTIAL EXISTS FOR
THUNDERSTORMS TO PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT
LIGHTNING AND VERY HEAVY RAINFALL. THE HIGHEST THREAT FOR SEVERE
WEATHER WILL BE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON
SUNDAY...ESPECIALLY IN POCONOS AND CATSKILLS. A FEW THUNDERSTORMS
COULD PRODUCE GUSTY WINDS AND HAIL DURING THE AFTERNOON.

FROM SUNDAY NIGHT THROUGH FRIDAY...NO WIDESPREAD HAZARDOUS WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

NICOSIA

In the hours before

Local storm report, Aug 25, 12:09 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
109 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     LANSING                 42.49N 76.49W
08/24/2007                   TOMPKINS           NY   COUNTY OFFICIAL

            NUMEROUS TREES DOWN.

0430 PM     TSTM WND DMG     GROTON                  42.59N 76.37W
08/24/2007                   TOMPKINS           NY   COUNTY OFFICIAL

            NUMEROUS TREES DOWN.

0430 PM     TSTM WND DMG     FREEVILLE               42.51N 76.35W
08/24/2007                   TOMPKINS           NY   TRAINED SPOTTER

            NUMEROUS LARGE TREES DOWN. TREES DOWN ON SOME HOMES.

0430 PM     TSTM WND DMG     LANSING                 42.49N 76.49W
08/24/2007                   TOMPKINS           NY   PUBLIC

            LARGE TREE BRANCHES BROKEN.

0430 PM     TSTM WND DMG     FREEVILLE               42.51N 76.35W
08/24/2007                   TOMPKINS           NY   TRAINED SPOTTER

            NUMEROUS TREE BRANCHES DOWN. ESTIMATED WIND GUST 60 MPH.
            ANEMOMETER MEASURED OVER 40 MPH THEN BROKE.

0435 PM     TSTM WND DMG     DRYDEN                  42.49N 76.30W
08/24/2007                   TOMPKINS           NY   COUNTY OFFICIAL

            NUMEROUS TREES DOWN.

0522 PM     HAIL             LANSING                 42.49N 76.49W
08/24/2007  E0.88 INCH       TOMPKINS           NY   PUBLIC

0530 PM     TSTM WND DMG     LANSING                 42.49N 76.49W
08/24/2007                   TOMPKINS           NY   COUNTY OFFICIAL

            SWATH OF TREES DOWN ON LANSINGVILLE ROAD. SEVERAL POWER
            POLES BLOWN DOWN. 2100 RESIDENCES WITHOUT POWER.

0541 PM     HAIL             GREENE                  42.33N 75.77W
08/24/2007  E0.88 INCH       CHENANGO           NY   AMATEUR RADIO

0600 PM     FLASH FLOOD      LANSING                 42.49N 76.49W
08/24/2007                   TOMPKINS           NY   COUNTY OFFICIAL

            DITCHES OVERFLOWED. ROADS FLOODED.

0655 PM     HAIL             VERONA                  43.13N 75.58W
08/24/2007  E0.75 INCH       ONEIDA             NY   AMATEUR RADIO

0700 PM     TSTM WND DMG     VERONA                  43.13N 75.58W
08/24/2007                   ONEIDA             NY   BROADCAST MEDIA

            TREES DOWN.

0701 PM     TSTM WND DMG     ROME                    43.23N 75.49W
08/24/2007                   ONEIDA             NY   BROADCAST MEDIA

            TREES AND WIRES DOWN.

0710 PM     HAIL             ROME                    43.23N 75.49W
08/24/2007  E0.88 INCH       ONEIDA             NY   PUBLIC

0710 PM     HAIL             ROME                    43.23N 75.49W
08/24/2007  E1.00 INCH       ONEIDA             NY   PUBLIC

0713 PM     TSTM WND DMG     MAINE                   42.20N 76.07W
08/24/2007                   BROOME             NY   AMATEUR RADIO

            THUNDERSTORM WINDS ESTIMATED AT 50 MPH.

0723 PM     FUNNEL CLOUD     HOLLAND PATENT          43.24N 75.26W
08/24/2007                   ONEIDA             NY   BROADCAST MEDIA

            POSSIBLE FUNNEL CLOUD.

0728 PM     TSTM WND DMG     UNION CENTER            42.15N 76.07W
08/24/2007                   BROOME             NY   TRAINED SPOTTER

            TREES DOWN.

0815 PM     TSTM WND DMG     WESTERNVILLE            43.32N 75.38W
08/24/2007                   ONEIDA             NY   BROADCAST MEDIA

            TREE DOWN ON CAR. NO INJURIES.

0940 PM     TSTM WND DMG     WATKINS GLEN            42.38N 76.87W
08/24/2007                   SCHUYLER           NY   PUBLIC

            TREES DOWN.

1100 PM     TSTM WND DMG     4 NNE HOMER             42.69N 76.15W
08/24/2007                   CORTLAND           NY   BROADCAST MEDIA

            NUMEROUS TREES DOWN IN LITTLE YORK. TRAMPOLINE BLOWN ONTO
            THE ROOF OF A HOUSE. ROOF PARTIALLY TORN OFF HOUSE.

&&
SUMMARY OF SEVERE WEATHER REPORTS FROM FRIDAY EVENING AUGUST 24TH,
2007. ADDED A NEW REPORT.

DJN

The radar

The Ft Drum radar (KTYX), 88 km away, was scanning. The volume nearest the first event began at 18:08 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 6 hail. Local standard time, as filed.

Hail, Onondaga

When
August 25, 1:10 PM EST
Where
Onondaga County, 2.31 mi SSW of Lewiston Manor
Measured
1 in hail
Reported by
Public
Coordinates
43.040, -76.140

Thunderstorm Wind, Oneida

When
August 25, 1:35 PM EST
Where
Oneida County, Vienna
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.230, -75.720

Trees and wires were blown down in Vienna and North Bay.

Hail, Oneida

When
August 25, 1:45 PM EST
Where
Oneida County, Blossvale
Measured
1 in hail
Reported by
Public
Coordinates
43.280, -75.650

Hail, Oneida

When
August 25, 1:50 PM EST
Where
Oneida County, Vienna
Measured
0.88 in hail
Reported by
Public
Coordinates
43.230, -75.720

Thunderstorm Wind, Oneida

When
August 25, 1:53 PM EST
Where
Oneida County, 1.22 mi NW of Rome
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
43.233, -75.487

Trees and wires were blown down in North Rome.

Thunderstorm Wind, Oneida

When
August 25, 2:15 PM EST
Where
Oneida County, 0.86 mi SE of Holland Patent
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.240, -75.260

A wind gust was estimated at 65 mph, and was accompanied by 1.00 inch size hail.

Thunderstorm Wind, Madison

When
August 25, 2:35 PM EST
Where
Madison County, 0.51 mi E of Canastota
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
43.080, -75.760

Trees were blown down.

Thunderstorm Wind, Otsego

When
August 25, 3:58 PM EST
Where
Otsego County, 1.47 mi SSW of Worcester
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
42.560, -74.761

Trees were blown down in the South Hill area.

Thunderstorm Wind, Tompkins

When
August 25, 4:20 PM EST
Where
Tompkins County, 0.69 mi N of Dryden
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.490, -76.300

Numerous trees and power lines were blown down.

Hail, Cortland

When
August 25, 4:35 PM EST
Where
Cortland County, 0.51 mi W of Cortland
Measured
0.75 in hail
Reported by
Public
Coordinates
42.600, -76.180

Thunderstorm Wind, Cortland

When
August 25, 4:35 PM EST
Where
Cortland County, Virgil
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.520, -76.180

Trees and wires were blown down.

Hail, Chenango

When
August 25, 5:25 PM EST
Where
Chenango County, Sherburne
Measured
0.75 in hail
Reported by
Public
Coordinates
42.680, -75.500

Thunderstorm Wind, Steuben

When
August 25, 5:41 PM EST
Where
Steuben County, 0.51 mi W of Canisteo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
42.270, -77.610

Numerous trees and wires were blown down.

Hail, Chenango

When
August 25, 5:43 PM EST
Where
Chenango County, 0.51 mi W of New Berlin
Measured
0.88 in hail
Reported by
Public
Coordinates
42.620, -75.340

Thunderstorm Wind, Steuben

When
August 25, 6:00 PM EST
Where
Steuben County, 0.69 mi N of Bath
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.340, -77.320

Strong winds were accompanied by nickel size hail in Bath.

Thunderstorm Wind, Steuben

When
August 25, 6:01 PM EST
Where
Steuben County, 0.51 mi W of Canisteo
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.270, -77.610

Large branches were broken by strong thunderstorm winds.

Thunderstorm Wind, Schuyler

When
August 25, 6:30 PM EST
Where
Schuyler County, Beaver Dams
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
42.280, -76.970

Trees were blown down.

Thunderstorm Wind, Chemung

When
August 25, 6:50 PM EST
Where
Chemung County, 1.24 mi NE of Southport
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.063, -76.813

Large branches were blown down.

Thunderstorm Wind, Tompkins

When
August 25, 6:55 PM EST
Where
Tompkins County, 0.69 mi S of Ithaca
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.440, -76.500

Numerous trees and wires were blown down. A piece of a roof was torn off a building in downtown Ithaca. Trees and wires were also blown down in Lansing and Caroline.

Thunderstorm Wind, Broome

When
August 25, 7:30 PM EST
Where
Broome County, Maine
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
42.200, -76.070

Trees and wires were blown down throughout western portions of the county.

Thunderstorm Wind, Broome

When
August 25, 7:30 PM EST
Where
Broome County, Whitney Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.330, -75.970

A high tension power line was knocked down over interstate 81.

Thunderstorm Wind, Chenango

When
August 25, 7:45 PM EST
Where
Chenango County, Greene
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
42.330, -75.770

A roof was torn off a double wide trailer. Two other trailer homes were shifted off their foundations.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46709, 46716, 46710, 46711, 46730, 46731, 46717, 46718, 46719, 46712, 46720, 46713, 46721, 46714, 46732, 46722, 46723, 46725, 46726, 46727, 46728, 46729.